Florida, 2001

Hail in Florida, June 10, 2001

June 10, 2001 · NWS JAX · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 10, 1:40 PM EST, 45 minutes earlier.

Area forecast discussion, Jun 10, 1:40 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
240 PM EDT SUN JUN 10 2001

EVERYTHING IS PRETTY MUCH ON TRACK. BASED ON RADAR/VISIBLE SAT
IMAGERY WE HAVE SCATTERED-NUMEROUS COVERAGE OF RAIN/CONVECTION N OF
FL STATE ROAD 20 NWD TO A JESUP-ALMA-HAZLEHURST LINE. MOISTURE FEED
ALONG THE UPPER GULF COAST CONTINUES WITH A FEW UPPER VORT MAXES/
IMPULSES MOVING EAST ALONG IT. THE REMNANTS OF ALLISON MOVING SLOWLY
S OF THE LA GULF COAST. AVN AND NAVY NOGAPS IN GOOD AGREEMENT
ROTATING THE CENTER THROUGH THE MS RIVER DELTA ACROSS AL/MS AND
TOWARD THE SRN APPALACHIANS BY WED. FOLLOWED A CLOSE COMBINATION OF
NOGAPS/AVN AND LEANED FAIRLY CLOSE TO AVN MAV POPS. DID ADJUST UPWARD
A TAD OVER EXTREME NRN AND WRN ZONES TONIGHT AND NRN ZONES TOMORROW.

WITH BUILDING HEIGHTS ALOFT LOOKS LIKE WE GET BACK TO A MORE
NORMAL/DIURNAL CONVECTIVE REGIME WED/THU-SUN.

MARINE...NO SIGNIFICANT CHANGES CONTEMPLATED.

PRELIM

AMG 70/82/70/85 5857
SSI 71/85/72/86 4645
JAX 71/85/71/88 4745
GNV 71/89/72/88 3635 05

.JAX...
.FL...NONE.
.GA...NONE.

SANDRIK

In the hours before

Special weather statement, Jun 10, 10:56 AM EST, 3 hours 29 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-102000-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1156 AM EDT SUN JUN 10 2001

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS SOUTHEAST
GEORGIA AND NORTHEAST FLORIDA THIS AFTERNOON. A FEW THUNDERSTORMS
WILL TO PRODUCE LOCALIZED HEAVY RAINFALL OF UP TO ONE INCH PER
HOUR... OCCASIONAL LIGHTNING...SMALL HAIL AND WIND GUSTS NEAR 40 MPH.

MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS...THEREFORE
SPOTTERS ACTIVATION IS NOT EXPECTED THIS AFTERNOON.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INVTERNET AT WWW.SRH.NOAA.GOV/JAX.

JOHNSON

The radar

The Jacksonville radar (KJAX), 133 km away, was scanning. The volume nearest the first event began at 19:25 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Flagler

When
June 10, 2:25 PM EST
Where
Flagler County, Codys Corner
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
29.333, -81.317

Hail, Putnam

When
June 10, 2:38 PM EST
Where
Putnam County, Crescent City
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
29.433, -81.517

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255916, 5255917.